Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 55, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 28, 2013, 10:44 AM CDT for Forrest County, Lamar County, Marion County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2013, 10:44 AM CDT (15:44 UTC)
- Expired
- Apr 28, 2013, 12:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS, Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 12:05 PM CDT | FLOOD | Hattiesburg, MS | NUMEROUS STREETS IN HATTIESBURG WERE REPORTED UNDERWATER. HARDY STREET AT 31ST...HWY 49 AT WEST 4TH STREET...PROVIDENCE...HWY-42. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1835 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
082
WGUS54 KJAN 281544
FFWJAN
MSC035-073-091-281745-
/O.NEW.KJAN.FF.W.0055.130428T1544Z-130428T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1044 AM CDT SUN APR 28 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
NORTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
NORTHERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 1245 PM CDT
* AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR IMPROVE...OR 12 MILES
EAST OF COLUMBIA. THESE STORMS WERE MOVING OVER THE SAME AREAS AND
DROPPING LARGE AMOUNTS OF RAIN...ESPECIALLY ACROSS LAMAR COUNTY.
ESTIMATE RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO FIVE INCHES...
HAVE OCCURRED IN THE PAST THREE HOURS. SOME LOCALIZED AREAS OF 6 INCHES
MAY HAVE OCCURRED IN NW LAMAR COUNTY JUST NORTH OF U.S. HIGHWAY 98. THIS
AREA OF STORMS WILL BE MOVING INTO THE URBAN AREA OF HATTIESBURG OVER
THE NEXT HOUR WHERE SOME CITY FLOODING COULD BE POSSIBLE.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EASTABUCHIE...MACEDONIA...RAWLS SPRINGS...SUNRISE AND SUMRALL
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
RAINFALL AMOUNTS FROM TWO TO FOUR INCHES IN A HOUR CAN CAUSE FLOODING
IN AND AROUND THE WESTERN PORTIONS OF HATTIESBURG IN NORTHEAST LAMAR
COUNTY. SOME OF THE ROADS THAT FLOOD WITH THIS AMOUNT OF RAINFALL
INCLUDE SAM RAYBURN ROAD...CLEARANCE RAY DRIVE...RUBY CIRCLE AND
RAYBURN PLACE. IN ADDITION TO MANY OTHER LOCATIONS ALONG MIXON CREEK
BEHIND TURTLE CREEK MALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND FARMLAND ALONG BANKS AND COUNTRY ROADS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3117 8974 3124 8979 3133 8980 3144 8965
3144 8914 3120 8914 3115 8965
$$
JA1 follow-up statement
007
WGUS74 KJAN 281611
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1111 AM CDT SUN APR 28 2013
MSC035-073-091-281745-
/O.CON.KJAN.FF.W.0055.000000T0000Z-130428T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-LAMAR MS-FORREST MS-
1111 AM CDT SUN APR 28 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
NORTHERN FORREST...NORTHERN LAMAR AND NORTHEASTERN MARION COUNTIES...
AT 1105 AM CDT...THE PUBLIC HAS REPORTED ONGOING STREET AND COUNTY
ROAD FLOODING JUST NORTH OF U.S. HIGHWAY 98 IN NW LAMAR COUNTY. FAVRE
ROAD IS CURRENTLY IMPASSIBLE. RADAR CONTINUES TO INDICATE THUNDERSTORMS
PRODUCING VERY HEAVY RAIN 7 MILES SOUTH OF SUMRALL...OR 12 MILES WEST
OF WES HATTIESBURG...MOVING NORTHEAST AT 35 MPH. THESE STORMS CONTINUE TO
MOVE OVER THE SAME AREAS AND RAIN FALL RATES ARE ADDING UP. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO FIVE INCHES...HAVE
OCCURRED IN TH PAST THREE HOURS WITH SOME LOCALIZED HIGHER AMOUNTS NEAR
SIX INCHES ARE POSSIBLE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAWLS
SPRINGS...HATTIESBURG...PETAL...SUNRISE...EASTABUCHIE AND MACEDONIA
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE. THE CITY OF
HATTIESBURG WILL BE RECEIVING THE BULK OF THE RAIN IN THE NEXT HOUR WITH
SOME STREET FLOODING POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS...COUNTY ROADS AND FARMLAND ALONG BANKS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3117 8974 3124 8979 3133 8980 3144 8965
3144 8914 3120 8914 3115 8965
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 10:18 AM CDT, 26 minutes earlier.
Area forecast discussion, Apr 28, 10:18 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1018 AM CDT SUN APR 28 2013 .UPDATE...SURFACE COLD FRONT NOW DRAPED FROM JUST WEST OF STARKVILLE BACK ACROSS THE SOUTHERN DELTA AND INTO NW LA THIS MORNING... GRADUALLY MOVING SOUTHEAST. UPPER TROUGH AXIS EVIDENT ON SAT IMAGERY NOW CROSSING NORTH CENTRAL LA WILL PUSH ACROSS MS BY THIS EVENING TAKING WITH IT A SOUTHWESTERLY UPPER JET AXIS ORIENTED ALONG THE NATCHEZ TRACE PKWY ATTM. MODERATE INSTABILITY (500-1500 J/KG) AHEAD OF THE FRONT IN COMBINATION WITH WEAK-MODERATE PVA ASSOCIATED W/THE UPPER TROUGH AND LOW LEVEL FORCING ALONG THE FRONT WILL KEEP SHOWER/ THUNDERSTORM CHANCES GOING THROUGH THE REST OF THE MORNING AND INTO THE EARLY AFTERNOON FOR THE SOUTHEASTERN TWO-THIRDS OF THE ARKLAMISS BEFORE THE BETTER LOW LEVEL MOISTURE ADVECTION SHIFTS E INTO AL. A FEW STRONG STORMS WILL BE POSSIBLE ACROSS THE WARM SECTOR AS THIS ACTIVITY MAKES ITS WAY EAST...BUT CAN NOT RULE OUT SOMETHING REACHING SEVERE LIMITS THROUGH 2 PM OR SO...ESPECIALLY IF BREAKS IN THE CLOUDS CONTINUE S OF I-20 ALLOWING AREAS ALONG AND EAST OF I-55 TO HEAT UP A BIT (TEMPS ACROSS THESE AREAS ALREADY RUNNING A BIT WARMER THAN FORECAST). IF STRONGER STORMS CAN GET GOING...QUARTER SIZE HAIL AND A 50-60 MPH WIND GUST WILL BE THE MAIN RISKS. LOCALLY HEAVY RAINS WILL BE A CONCERN IN AREAS THAT SEE A COUPLE ROUNDS OF STORMS...WILL BE KEEPING AN EYE ON THAT AS WELL. FEW CHANGES WERE NEEDED TO THE GOING FORECAST OTHER THAN THE MINOR UPDATE TO THE HWO/GRAPHICS AND A BUMP OF HOURLY TEMPS ACROSS THE SOUTH. UPDATED PRODUCTS ARE POSTED...UPDATED AVIATION DISCUSSION BELOW. /BK/ && .PREV DISCUSSION... /ISSUED 401 AM CDT SUN APR 28 2013/ SHORT TERM...FOCUS FOR THIS SHORT TERM WILL BE ON STORMS TODAY WITH A SHIFT TO FOG POTENTIAL TONIGHT. MAIN FEATURES THAT WILL DRIVE THE FORECAST TODAY WILL BE THE SLOW MOVING FRONTAL BOUNDARY WHICH IS CURRENTLY ACROSS THE NW PARTS OF THE CWA. ASSOCIATED WITH THIS FRONT IS A MOIST AXIS AT 850MB EMANATING FROM NE LA. ALOFT WE HAVE A WELL DEFINED CIRCULATION SPINNING ACROSS THE MID WEST WITH SPOKES OF LIFT ROTATING AROUND THIS FEATURE (EVIDENT ON WV IMAGERY). A COMBINATION OF THESE FEATURES LOOKS TO COMBINE OVER THE REGION THIS MORNING INTO THE AFTERNOON AND SPARK SHOWERS/TSRA. THIS ACTIVITY WILL ALSO BE AIDED BY INCREASING LIFT FROM A RIGHT REAR JET QUAD THAT WILL BE SPREADING OVER THE CWA. THE TRICK IS TRYING TO TIME WHEN/WHERE THIS WILL ALL OCCUR. CURRENT PRECIP ACTIVITY OVER THE SE WAS NEVER INDICATED BY ANY MODEL DATA AND NOT SURE WHAT IMPACT IT MAY HAVE ON LATER ACTIVITY. IF ANY THING...IT WILL SERVE TO LIMIT ANY CAP AND KEEP DEEP LAYER MOISTURE HIGH. LEANING ON THE PROJECTION OF MASS FIELDS FROM VARIOUS MODEL DATA...IT LOOKS LIKE PRECIP ACTIVITY WILL GET AN EARLY START. THIS MAKES SENSE AS ALL INDICATIONS ARE THAT STRONGER LIFT WILL EXIST OVER THE CWA AND THERE WILL BE LESS CAPPING ALONG WITH BETTER LOW LEVEL CONVERGENCE THANKS TO THE SLOW MOVING COOL FRONT. WILL CONTINUE TO GO WITH HIGHER POPS FOR AREAS ALONG AND E/SE OF A VICKSBURG TO STARKVILLE LINE. DUE TO THE LIKELY EARLY START...I WILL PROGRESS ACTIVITY SOONER TO THE E AND OUT OF THE CWA FOR LATER AFTERNOON AS DRIER AIR MOVES IN ALOFT IN THE WAKE OF THE PRIMARY DISTURBANCE. AS FOR STRONG/SVR POTENTIAL...THE ENVIRONMENT WILL NOT BE AS FAVORABLE LIKE YESTERDAY...BUT THERE WILL BE OVERALL MUCH MORE STORMS THUS MORE OPPORTUNITY FOR SOME STRONG ACTIVITY. THERE SHOULD BE SOME LINGERING STEEP LAPSE RATES OVER THE AREA THIS MORNING AS MUCH OF THE AIRMASS WAS UNTOUCHED FROM YESTERDAY. HOWEVER...DATA SUPPORTS THE LAPSE RATES BECOMING WEAKER AS THE DAY MOVES ON. ADDITIONALLY...THE EXPECTED TIMING IS IN THE DIURNAL MIN FOR SEVERE STORMS AND POTENTIAL INSTABILITY DOESN'T LOOK TO GET REACHED FROM THE EARLY START OF CONVECTION. DEEP LAYER SHEAR WILL ALSO BE QUITE A BIT LESS AS WELL. WITH ALL OF THIS...ENOUGH INGREDIENTS SHOULD BE IN PLACE FOR SOME STRONG STORMS WITH 40-50 MPH WIND GUSTS AND SMALL HAIL. DUE TO THE POTENTIAL OF INTERACTING STORMS...LIFT MAY GET ENHANCED AND WE CANNOT RULE OUT A SEVERE STORM OR TWO. WE WILL ALSO HAVE TO WATCH OUT FOR LOCALLY HEAVY RAINFALL AS SOME ACTIVITY MAY OCCUR OVER PREV STORM HIT LOCATIONS. FOR TONIGHT...WEAK SFC HIGH PRESSURE WILL SETTLE OVER THE REGION AS THE PREV MENTION COOL FRONT SAGS INTO THE SOUTHERN PART OF THE CWA. THIS BOUNDARY...COMBINED WITH SOME WET GROUND...LOOKS TO SET THE STAGE FOR SOME FOG DEVELOPMENT. SOME AREAS COULD GET DENSE FOG...BUT WILL NOT JUMP ON THAT TO AGGRESSIVELY AT THIS POINT. HOWEVER...CONFIDENCE IS HIGH ENOUGH TO ADD IT INTO THE GRIDS. MONDAY INTO MONDAY NGT...QUIET AND DRY CONDITIONS WILL EXIST. GUIDANCE WAS FOLLOWED ASIDE FROM A FEW TWEAKS TO LOWS MONDAY NGT. /CME/ LONG TERM...TUESDAY THROUGH SUNDAY...WEAK HIGH PRESSURE RIDGING WILL PREVAIL OVER THE ARKLAMISS ON TUESDAY...BUT MOISTURE WILL CONTINUE TO INCREASE WITH PWATS CLIMBING ABOVE AN INCH OVER MUCH OF THE AREA BY LATE AFTERNOON. A WEAK UPPER LOW WILL SLOWLY MOVE INTO THE SOUTHWESTERN PORTIONS OF THE AREA AND THIS WILL KICK OFF SOME DIURNAL SHOWERS AND THUNDERSTORMS MAINLY FOR AREAS ALONG AND SOUTH OF I-20. PWATS WILL INCREASE TO NEAR 1.5 INCHES ON WEDNESDAY OVER THE MUCH OF THE AREA AND THIS COMBINED WITH THE SLOW MOVING UPPER LOW WILL RESULT IN ANOTHER ROUND OF DIURNAL THUNDERSTORMS OVER MOST OF THE AREA WEDNESDAY AFTERNOON. BEYOND WEDNESDAY BOTH THE GFS/ECMWF ARE IN AGREEMENT OF A DEVELOPING CUT OFF LOW SOUTHERN PLAINS ON THURSDAY. BOTH MODELS INDICATE THAT THE LOW WILL MOVE SLOWLY ACROSS THE SOUTHERN PLAINS THURSDAY INTO FRIDAY AND THEN BACK TO THE NORTH FRIDAY INTO SATURDAY. THIS IS SHAPING UP TO BE A PRETTY WET PERIOD AS MOISTURE STREAMS NORTH ACROSS THE AREA THURSDAY INTO FRIDAY WITH WITH PWATS AROUND 1.5 TO 1.7 INCHES. NOT EXPECTING ANYTHING STRONG TO SEVERE AS THE WIND FIELDS WILL BE PRETTY LIGHT AND INSTABILITY WILL NOT BE OVERLY STRONG. AS THE LOW MOVES NORTHWARD THE MODELS DRIVE A COLD FRONT ACROSS THE AREA BY FRIDAY AFTERNOON AND EVENING DRYING THINGS OUT FOR THE WEEKEND. CURRENTLY BOTH THE GFS/ECMWF INDICATE A DRIER COOLER WEEKEND WITH HIGHS IN THE 70S UNDER HIGH PRESSURE. STUCK PRETTY CLOSE TO GUIDANCE POPS AND TEMPS THROUGH THE PERIOD WITH LITTLE ROOM FOR IMPROVEMENT./15/ && .AVIATION...SCT/NUM SHRA/TSRA ONGOING ACROSS MOST SITES THIS HOUR. KJAN/KHKS IS CLEAR FOR NOW BUT A BAND OF SHRA/TSRA WILL MOVE THROUGH THROUGH NEXT COUPLE OF HOURS BRINGING BRIEF MVFR/IFR CONDS. IFR CIGS CONTINUE AT KMEI TOWARDS KHBG AND WILL SLOWLY IMPROVE THROUGH LATE MRNG TO MVFR/VFR BUT PERIODS OF SHRA/TS COULD BRING MVFR/IFR CONDS BACK IN. KGWO/KGLH ARE CLEAR OF PRECIP AS WINDS HAVE SHIFTED BEHIND THE FRONT TO THE NNW. ALL OTHER SITES HAVE WINDS S/SW AT THIS TIME. WIND WILL VEER W AND THEN NW BEHIND FRONT AS IT MOVES THROUGH THIS AFTN. SOME TSRA ACTIVITY COULD BE STRONG WITH SMALL HAIL AND TURBULENCE IN ITS VICINITY AHEAD OF FRONT. STORM RISK WILL END WEST TO EAST THROUGH THE AFTN WITH VFR CONDS RETURNING BEFORE SOME FOG POTENTIAL 29/8-14Z DEPENDING ON HOW MUCH MIXING OCCURS THIS AFTN. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 77 56 82 56 / 64 5 2 3 MERIDIAN 76 53 80 53 / 77 12 1 3 VICKSBURG 77 55 81 57 / 44 2 3 4 HATTIESBURG 76 57 81 57 / 72 13 3 6 NATCHEZ 77 58 79 59 / 63 3 4 6 GREENVILLE 76 56 82 59 / 16 0 0 2 GREENWOOD 76 53 82 56 / 27 0 0 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK/ALLEN
Hazardous weather outlook, Apr 28, 9:04 AM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 904 AM CDT SUN APR 28 2013 LAZ024>026-MSZ038-039-043>066-072>074-291415- CATAHOULA-TENSAS-CONCORDIA-WINSTON-NOXUBEE-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 904 AM CDT SUN APR 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTHEAST LOUISIANA AND MOST OF CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG STORMS ARE POSSIBLE TODAY FOR AREAS MAINLY SOUTH AND SOUTHEAST OF A VICKSBURG TO STARKVILLE MISSISSIPPI LINE. HOWEVER...ONE OR TWO SEVERE STORMS CAN NOT BE RULED OUT ALONG AND EAST OF INTERSTATE 55 DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. THE STRONGEST STORMS COULD PRODUCE WIND GUSTS OF WIND GUSTS TO 60 MPH AS WELL AS QUARTER SIZED HAIL. OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. SOME LOCALIZED TRAINING OF STORMS MAY BE POSSIBLE AND RESULT IN FLASH FLOODING. STORMS WILL PUSH SLOWLY EAST AHEAD OF A COLD FRONT THAT WILL THROUGH THE DAY WITH THE RISK ENDING THIS AFTERNOON AND EVENING FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS MORNING AND THIS AFTERNOON. ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>037-040>042- 291415- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- 904 AM CDT SUN APR 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN/CME
In the hours before
Special weather statement, Apr 28, 7:54 AM CDT, 2 hours 50 minutes before
MSZ044-045-281325-
NESHOBA MS-LEAKE MS-
754 AM CDT SUN APR 28 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
754 AM CDT SUN APR 28 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 5 MILES WEST OF MADDEN AT 754 AM CDT...MOVING NORTHEAST AT 30
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHEASTERN LEAKE AND WEST CENTRAL NESHOBA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3271 8913 3257 8942 3258 8950 3271 8958
3287 8923
TIME...MOT...LOC 1254Z 243DEG 27KT 3268 8941
DHBSpecial weather statement, Apr 28, 8:35 AM CDT, 2 hours 9 minutes before
MSZ072-073-281405-
MARION MS-LAMAR MS-
835 AM CDT SUN APR 28 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
835 AM CDT SUN APR 28 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 6 MILES SOUTH OF SUMRALL AT 834 AM CDT...MOVING NORTHEAST AT
30 MPH. THIS STORM HAS HIGH RAINFALL RATES NEAR 2 INCHES PER HOUR
AND IS SLOWLY MOVING ACROSS NORTHERN LAMAR COUNTY.
PEOPLE IN NORTHERN LAMAR AND EXTREME EAST CENTRAL MARION COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3121 8966 3137 8967 3144 8953 3143 8945
3135 8945 3134 8935 3131 8935 3130 8938
TIME...MOT...LOC 1334Z 243DEG 24KT 3134 8951
JASpecial weather statement, Apr 28, 8:51 AM CDT, 1 hour 53 minutes before
MSZ056-057-281420-
SMITH MS-JASPER MS-
851 AM CDT SUN APR 28 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
851 AM CDT SUN APR 28 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 3 MILES SOUTHWEST OF PINEVILLE AT 851 AM CDT...MOVING EAST AT
25 MPH.
PEOPLE IN NORTHWESTERN JASPER AND NORTHEASTERN SMITH COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3201 8952 3217 8957 3222 8943 3222 8926
3207 8920
TIME...MOT...LOC 1351Z 251DEG 20KT 3212 8942
DCSpecial weather statement, Apr 28, 9:50 AM CDT, 54 minutes before
MSZ030-281520-
CLAY MS-
950 AM CDT SUN APR 28 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
950 AM CDT SUN APR 28 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 6 MILES NORTHWEST OF PHEBA AT 948 AM CDT...MOVING EAST AT 35
MPH. ONE TO ONE AND A HALF INCH HOURLY RAINFALL RATES ARE ONGOING
ACROSS WEBSTER COUNTY AND THIS AREA WILL BE MONITORED FOR A FLASH
FLOOD WARNING GIVEN THE EARLIER ROUND OF STORMS THAT WENT THROUGH.
THE MOVEMENT OF THESE STORMS MAY BE JUST PROGRESSIVE ENOUGH TO
REDUCE OVERALL RAINFALL TOTALS. BUT A QUICK INCH TO TWO INCHES COULD
BE POSSIBLE.
PEOPLE IN CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3355 8853 3352 8855 3351 8867 3356 8868
3356 8901 3375 8903 3375 8893 3381 8893
3381 8873 3368 8871 3368 8849 3364 8851
3362 8851 3360 8847 3355 8849 3352 8847
TIME...MOT...LOC 1448Z 254DEG 32KT 3366 8899
JALocal storm report, Apr 28, 10:28 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1028 AM CDT SUN APR 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL 1 W MONTPELIER 33.72N 88.97W
04/28/2013 E0.25 INCH CLAY MS PUBLIC
&&
BKSpecial weather statement, Apr 28, 10:39 AM CDT, 5 minutes before
MSZ029-030-033-281620-
WEBSTER MS-OKTIBBEHA MS-CLAY MS-
1039 AM CDT SUN APR 28 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1039 AM CDT SUN APR 28 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 4 MILES SOUTH OF PHEBA AT 1040 AM CDT...MOVING EAST AT 30
MPH.
PEOPLE IN SOUTHERN CLAY...NORTHERN OKTIBBEHA AND EAST CENTRAL WEBSTER
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3352 8858 3351 8859 3350 8862 3351 8867
3349 8867 3341 8902 3358 8908 3369 8872
3369 8862 3353 8854
TIME...MOT...LOC 1540Z 252DEG 28KT 3353 8893
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:04 PM CDT | Special Weather Statement | JAN | Bolivar | 46 min |
| Apr 27, 9:10 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 50 min |
| Apr 27, 10:26 PM CDT | Special Weather Statement | JAN | Sunflower | 29 min |
| Apr 27, 10:57 PM CDT | Special Weather Statement | JAN | Leflore | 33 min |
| Apr 27, 11:02 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 43 min |
| Apr 28, 6:43 AM CDT | Special Weather Statement | JAN | Rankin | 42 min |
| Apr 28, 7:54 AM CDT | Special Weather Statement | JAN | Leake | 31 min |
| Apr 28, 8:35 AM CDT | Special Weather Statement | JAN | Lamar | 30 min |
| Apr 28, 8:50 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 115 min |
| Apr 28, 8:51 AM CDT | Special Weather Statement | JAN | Smith | 29 min |
| Apr 28, 9:50 AM CDT | Special Weather Statement | JAN | Clay | 30 min |
| Apr 28, 10:39 AM CDT | Special Weather Statement | JAN | Clay | 41 min |
| Apr 28, 11:25 AM CDT | Special Weather Statement | JAN | Forrest, Lamar | 40 min |
| Apr 28, 11:42 AM CDT | Special Weather Statement | JAN | Scott | 38 min |
| Apr 28, 12:02 PM CDT | Special Weather Statement | JAN | Scott | 28 min |
| Apr 28, 12:24 PM CDT | Special Weather Statement | JAN | Simpson | 41 min |
| Apr 28, 12:52 PM CDT | Special Weather Statement | JAN | Scott, Smith | 43 min |
| Apr 28, 1:10 PM CDT | Special Weather Statement | JAN | Newton, Smith | 45 min |
| Apr 28, 1:23 PM CDT | Special Weather Statement | JAN | Neshoba | 47 min |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.